MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number SEPTAL OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 7mm amplatzer septal occluder was selected for an implant.During the procedure, the occluder presents a cobra deformation.The physicians removed the device from the patient, "massaged" it in solution and reload it one more time.The second attempt has the same issue.The was no interaction with cardiac structures during deployment and no angulation or kink noticed in the delivery system.The physician replaced the device with a 9mm amplatzer septal occluder amplatzer that completed the procedure.The patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Additionally, a video was received from the field and it appears to show the device deformity during procedure.However, it could not be confirmed as there was no shape of device deformity during the returned device analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference, or any angulation or kink in the delivery system upon deployment and an 9f delivery system was used.Based on the information available, the cause of the reported incident appears to be related to procedure circumstances.Per the instructions for use, the minimum recommended the sheath size delivery system for use with a 7mm amplatzer septal occluder is an 6f.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.Additionally, a video was received from the field and it appears to show the device deformity during procedure.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference, or any angulation or kink in the delivery system upon deployment and an 9f delivery system was used.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
ave. 2 el coyol
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16936756
Report Number2135147-2023-02120
Device Sequence Number20289172
Product Code MLV
UDI-Device Identifier00811806010045
UDI-Public00811806010045
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberSEPTAL OCCLUDER
Device Catalogue Number9-ASD-007
Device Lot Number7715990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/16/2023
08/10/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date05/24/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER¿ TORQVUE¿ 45° DELIVERY SYSTEM. 9-ITV09F4
Patient SexMale